MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER
Model Number 103-0606-200
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during the interventional treatment surgery of the anterior communicating artery aneurysm, after the routine guiding was in place, during the process of using the avigo guidewire to guide the echelon microcatheter to push the guidewire in aneurysm place by the surgeon and after the micro-guidewire reached the end of the internal carotid artery, it was very difficult when the guidewire was pushed due to the internal carotid artery was relatively tortuous.The surgeon wanted to complete pushing the guidewire in place by twisting the guidewire.During repeated attempts, the tip end of the micro-guide wire was broken, and the surgeon urgently used a sab stent to grab out the tip end.Later, the guidewire was replaced with a new guidewire and tried again.Similarly, at the end of the internal carotid artery, the tip end of the micro-guide wire was broken.Similarly, after an emergency treatment, it was grabbed out.The surgeon replaced it with a partner's micro-guidewire to complete the  establishment of pathway.After knowing about this matter, the sales contacted the surgeon and learned that due to cost control within the hospital and the patient's internal carotid artery blood vessels were relatively tortuous, no intermediate catheter was used intraoperatively.After two guidewires were broken, the surgeon could only force himself to use one navien.It was very easy to establish the pathway subsequently, and the surgery was completed smoothly.No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information received reported lesion characteristics: left posterior communicating artery wide-necked aneurysm, size 9.1mm*10.2mm.Moderate tortuosity of blood vessels was reported.The guide wire could pass through the catheter tip normally.There was no damage found to the catheter hub.The guidewire tip was shaped.
 
Additional Manufacturer Narrative

Brand Name
0.14 GUIDEWIRES
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15699971
Report Number2029214-2022-01842
Device Sequence Number8246467
Product Code DQX
UDI-Device Identifier00763000338275
UDI-Public00763000338275
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number103-0606-200
Device Catalogue Number103-0606-200
Device Lot NumberB394434
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date11/30/2022
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale